Advertisement

Annals of Global Analysis and Geometry

, Volume 46, Issue 3, pp 293–312 | Cite as

Principal bundles of embeddings and nonlinear Grassmannians

  • François Gay-Balmaz
  • Cornelia VizmanEmail author
Article

Abstract

We present several principal bundles of embeddings of compact manifolds (with or without boundary) whose base manifolds are nonlinear Grassmannians. We study their infinite dimensional differential manifold structure in the Fréchet category. This study is motivated by the occurrence of such objects in the geometric Lagrangian formulation of free boundary continuum mechanics and in the study of the associated infinite dimensional dual pair structures.

Keywords

Nonlinear Grassmannian Manifolds of embeddings Fréchet manifold 

MSC classification (2010)

46T05 58D05 58D10 58D15 

Notes

Acknowledgments

This work was partially supported by a grant of the Romanian National Authority for Scientific Research, CNCS UEFISCDI, project number PN-II-ID-PCE-2011-3-0921.

References

  1. 1.
    Balleier, C., Wurzbacher, T.: On the geometry and quantization of symplectic Howe pairs. Math. Z. 271, 577–591 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Binz, E., Fisher, H.R.: The manifold of embeddings of a closed manifold, with an appendix by P. Michor. In: Differential geometric methods in mathematical physics, Lecture Notes in Physics, vol. 139, pp. 310–329. Springer, Berlin (1981)Google Scholar
  3. 3.
    Ebin, D.G., Marsden, J.E.: Groups of diffeomorphisms and the motion of an incompressible fluid. Ann. Math. 92, 102–163 (1970)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Gallot, S., Hulin, D., Lafontaine, J.: Riemannian geometry, 3rd edn. Springer, New York (2004)CrossRefzbMATHGoogle Scholar
  5. 5.
    Gay-Balmaz, F., Marsden, J.E., Ratiu, T.S.: Reduced variational formulations in free boundary continuum mechanics. J. Nonlinear Sci. 22(4), 463–497 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Gay-Balmaz, F., Vizman, C.: A dual pair for free boundary fluids. Preprint arXiv:1402.1516 (2013)
  7. 7.
    Gay-Balmaz, F., Vizman, C.: Isotropic submanifolds and coadjoint orbits of the Hamiltonian group. Preprint (2013)Google Scholar
  8. 8.
    Gloeckner, H.: Implicit functions from topological vector spaces to Banach spaces. Isr. J. Math. 155, 205–252 (2006)CrossRefzbMATHGoogle Scholar
  9. 9.
    Haller, S., Vizman, C.: Non-linear Grassmannians as coadjoint orbits. Math. Ann. 329, 771–785 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Hamilton, R.S.: The inverse function theorem of Nash and Moser. Bull. Am. Math. Soc. 7(1), 65–222 (1982)CrossRefzbMATHGoogle Scholar
  11. 11.
    Hirsch, M.W.: Differential topology. Graduate Texts in Mathematics. Springer, New York (1976)CrossRefzbMATHGoogle Scholar
  12. 12.
    Kriegl, A., Michor, P.W.: The convenient setting of global analysis, mathematical surveys and monographs. American Mathematical Society, Providence (1997)CrossRefGoogle Scholar
  13. 13.
    Lewis, D., Marsden, J.E., Montgomery, R., Ratiu, T.S.: The Hamiltonian structure for dynamic free boundary problems. Physica D 18, 391–404 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Michor, P.W.: Manifolds of differentiable mappings. Shiva Publishing Limited, Nantwich (1980)zbMATHGoogle Scholar
  15. 15.
    Michor, P.W.: Manifolds of smooth maps III: the principal bundle of embeddings of a non compact smooth manifold. Cahiers Topologie Géométrie Différentielle 21, 325–337 (1980)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Marsden, J.E., Weinstein, A.: Coadjoint orbits, vortices, and Clebsch variables for incompressible fluids. Phys. D 7, 305–323 (1983)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Molitor, M.: La Grassmannienne non-linéaire comme variété Fréchétique homogène. J. Lie Theory 18, 523–539 (2008)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Molitor, M.: Remarks on the space of volume preserving embeddings. Preprint arXiv:1204.3155 (2012)
  19. 19.
    Neeb, K.-H., Wagemann, F.: Lie group structures on groups of smooth and holomorphic maps on non-compact manifolds. Geometriae Dedicata 134, 17–60 (2008)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2014

Authors and Affiliations

  1. 1.LMD, Ecole Normale Supérieure/CNRSParisFrance
  2. 2.Department of MathematicsWest University of TimişoaraTimisoaraRomania

Personalised recommendations